Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 43, NWS Midland/Odessa, TX

May 22, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at May 22, 2008, 2:21 AM MDT for Eddy County, New Mexico. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2008, 2:21 AM MDT (08:21 UTC)
Expired
May 22, 2008, 8:00 PM MDT
In force
18 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6174 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 220821
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
321 AM CDT THU MAY 22 2008

...HIGH WINDS WILL CONTINUE ACROSS GUADALUPE MOUNTAINS THROUGH THIS
EVENING...

.AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST AND STRONG WINDS 
ALOFT HAVE COMBINED TO PRODUCE HIGH WINDS ACROSS THE GUADALUPE 
MOUNTAINS.  AS OF EARLY MORNING SOUTHWEST WINDS OVER 40 MPH WITH
GUSTS OVER 50 MPH HAVE ALREADY BEGUN AT PINE SPRINGS.  GUSTS 
OVER 60 MPH WILL BE POSSIBLE.  THESE HIGH WINDS MAY SLACKEN SOME 
DURING THE DAY AND THEN PICK UP AGAIN DURING THE AFTERNOON.  
 
NMZ027-TXZ258-222100-
/O.UPG.KMAF.HW.A.0034.080522T1700Z-080523T0200Z/
/O.NEW.KMAF.HW.W.0043.080522T0821Z-080523T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
221 AM MDT THU MAY 22 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY.... ESPECIALLY IN
FAVORED LOCATIONS LIKE PASSES AND ON EXPOSED RIDGE TOPS.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING ON U.S. 
62/180 THROUGH THE GUADALUPE MOUNTAINS.  BE ALERT TO SUDDEN GUSTS 
OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.  

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS74 KMAF 221402
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
902 AM CDT THU MAY 22 2008

...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH THIS EVENING...

...GUSTY WINDS ALSO EXPECTED ACROSS THE VAN HORN AREA...REEVES 
COUNTY...SOUTHEAST NW MEXICO PLAINS AND NORTHERN PERMIAN BASIN
TODAY INTO THIS EVENING...

.AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST AND STRONG WINDS
ALOFT WILL PRODUCE HIGH WINDS ACROSS THE GUADALUPE AND DAVIS 
MOUNTAINS TODAY INTO THIS EVENING.  IN ADDITION...GUSTY SOUTH TO
SOUTHWEST WINDS WILL ALSO AFFECT THE VAN HORN AREA...REEVES
COUNTY...THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN
BASIN WHERE A WIND ADVISORY HAS BEEN ISSUED.  THESE STRONGER WINDS
ARE EXPECTED TO DIMINISH AROUND SUNSET...OR SHORTLY THEREAFTER.

TXZ074-230200-
/O.EXA.KMAF.HW.W.0043.000000T0000Z-080523T0200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
902 AM CDT THU MAY 22 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED ACROSS THE DAVIS MOUNTAINS TODAY...ABOVE 6000 FEET.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING ON STATE
HIGHWAYS 166 AND 118 IN AND NEAR THE DAVIS MOUNTAINS.  BE ALERT TO
SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE DAVIS MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-230200-
/O.CON.KMAF.HW.W.0043.000000T0000Z-080523T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
802 AM MDT THU MAY 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

SOUTHWESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY...ESPECIALLY IN
FAVORED LOCATIONS LIKE PASSES AND ON EXPOSED RIDGE TOPS.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING ON U.S.
62/180 THROUGH THE GUADALUPE MOUNTAINS.  BE ALERT TO SUDDEN GUSTS
OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>047-050>052-057-058-230200-
/O.NEW.KMAF.WI.Y.0022.080522T1500Z-080523T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON...BIG SPRING...
VAN HORN...PECOS
902 AM CDT THU MAY 22 2008 /802 AM MDT THU MAY 22 2008/

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH FROM THE
VAN HORN AREA...NORTHEASTWARD ACROSS REEVES COUNTY...THE SOUTHEAST
NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN. GUSTS OF 50 TO 55
MPH WILL BE POSSIBLE OVER THE VAN HORN AREA...IN ADDITION TO THE
SOUTHEAST NEW MEXICO PLAINS. GUSTS TO 45 MPH WILL BE POSSIBLE OVER
THE REST OF THE ADVISORY AREA. PATCHY BLOWING DUST WILL ALSO
ACCOMPANY THESE STRONGER WINDS.

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH SUSTAINED ARE
EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 222005
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT THU MAY 22 2008

...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
EARLY THIS EVENING...

...GUSTY WINDS EXPECTED ACROSS THE VAN HORN AREA...REEVES
COUNTY...SOUTHEAST NW MEXICO PLAINS AND NORTHERN PERMIAN BASIN
EARLY THIS EVENING...

.A LARGE UPPER LEVEL STORM SYSTEM ACROSS THE GREAT BASIN WILL
PRODUCE HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS EARLY
THIS EVENING. IN ADDITION...GUSTY SOUTHWEST WINDS WILL ALSO
IMPACT THE VAN HORN AREA...REEVES COUNTY...THE SOUTHEAST NEW
MEXICO PLAINS AND NORTHERN PERMIAN BASIN WHERE A WIND ADVISORY IS
IN EFFECT THROUGH EARLY EVENING. THESE STRONGER WINDS ARE EXPECTED
TO DIMINISH BY SHORTLY AFTER SUNSET.

NMZ027-TXZ074-258-230200-
/O.CON.KMAF.HW.W.0043.000000T0000Z-080523T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
305 PM CDT THU MAY 22 2008 /205 PM MDT THU MAY 22 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED THROUGH EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS
AND THE DAVIS MOUNTAINS ABOVE 6000 FEET.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH THE
GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET EARLY
THIS EVENING. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE DAVIS AND GUADALUPE MOUNTAINS. PILOTS SHOULD BE
ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE
ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>047-050>052-057-058-230200-
/O.CON.KMAF.WI.Y.0022.000000T0000Z-080523T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON...BIG SPRING...
VAN HORN...PECOS
305 PM CDT THU MAY 22 2008 /205 PM MDT THU MAY 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED EARLY THIS EVENING FROM THE VAN HORN AREA...NORTHEASTWARD
ACROSS REEVES COUNTY...THE SOUTHEAST NEW MEXICO PLAINS AND
NORTHERN PERMIAN BASIN.

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH SUSTAINED ARE
EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 21, 11:17 PM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 21, 11:17 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1217 AM CDT THU MAY 22 2008

.AVIATION...
WHILE GUSTS SHOULD DROP OFF OVER THE NEXT FEW HOURS...ELEVATED
WINDS ARE EXPECTED THROUGH THE NIGHT. MOST LOCATIONS HAVE
SOUTHEAST WINDS CURRENTLY WHICH IS WILL BECOME MORE WESTERLY BY
MORNING AND CONTINUE INCREASING THROUGH THE DAY. GUSTS NEAR 30 KTS
WILL BE POSSIBLE. SCT/BKN MID AND HIGH CLOUDS WILL PERSIST THROUGH
THE PERIOD. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.

&&

PREV DISCUSSION... /ISSUED 207 PM CDT WED MAY 21 2008/

DISCUSSION...
HIGH CLOUDS REMAINING IN PLACE ACRS W TX WHICH SEEMS TO DELAYED
INCREASED WINDS AND SLOWED TEMP INCREASE SOME. STILL EXPECT THAT
WINDS WILL MAKE A LATE DAY RUN AND THEN REMAIN UP INTO THE NIGHT AS
LOW LEVEL JET DEVELOPS. BROAD MID LEVEL TROF WILL REMAIN ACRS DESERT
SW INTO THUR RESULTING IN CONTINUATION OF SW 7H-5H FLOW. ASSOCD
DRYLINE WILL BE REFLECTED AT THE SFC. AS ASSOCD SFC LOW MOVES E-SE
AND MID LEVEL FLOW INCREASES AND EWD POSITION OF DRYLINE WILL BE
FAVORED AND DRY AIR WILL ENCOMPASS ALL OF THE CWFA. 85H-7H THERMAL
RIDGE WILL BE OVERHEAD ALTHOUGH IT WILL BE A FEW DEGREES COOLER.
EXPECT LOW LEVEL DOWNSLOPE COMPONENT WILL BE BETTER/MORE WIDESPREAD
AND WE/LL BE ABLE TO SEE A FEW DEGREES WARMING THERE...SO STILL HOT.
MEAN LAYER 85H-7H WIND NEAR 25-30KTS WILL BE SUFFICIENT FOR A WINDY
DAY AND WILL CONTINUE WITH HIGH WIND WATCH IN THE GDP MTNS. MID
LEVEL FLOW WILL BACK SOME INTO FRIDAY PM AND DRYLINE WILL PROBABLY
NOT BE AS FAR E AS THURSDAY. 12C AT 7H WILL STILL PROVIDE FORMIDABLE
CAP AND WILL KEEP FCST DRY. 28C AT 85H WILL STILL TRANSLATE INTO
M90S TEMPS ACRS PB. WILL STILL HAVE TO CONTEND WITH BREEZY/WINDY
CONDITIONS INTO FRI. BACKED FLOW WILL FAVOR RETREATING DRYLINE FRI
NGHT/SAT AM. IT WILL BECOME INCREASINGLY DIFFICULT FOR MSTR TO WORK
E AND WITH 7H TEMPS COOLING EXPECT THAT ISOLD DRYLINE STORMS WILL BE
POSSIBLE SAT PM...TEMPS STILL IN THE 90S. 85H-7H FLOW WEAKENS
SUN...BUT STILL ENUF OF A LOW LEVEL FOCUS FOR ISOLD TSTMS TO FORM
ALONG. ECMWF IS MORE OPTIMISTIC WRT DEVELOPING PRECIP MON THAN GFS
BUT WITH SOME INDICATION OF SHRTWV IN SW FLOW THE GENERAL PATTERN
SEEMS FAVORABLE. MEANWHILE FRONTAL BOUNDARY IN THE PANHANDLE TUE AM
MAKE SINK S...DEPENDING ON AMOUNT OF CONVECTION THAT FORMS ALONG
IT...SO WILL KEEP POPS IN THE FCST. 5H ANTICYCLONE WILL ATTEMPT TO
BUILD WED.

FIRE WEATHER...
FIRE WX CONCERNS REMAIN HIGH THROUGH FRI. CRITICAL FIRE WX CONDITIONS
ATTEMPTING TO DEVELOP THIS AFTERNOON WITH WIDESPREAD TEMPS IN THE
U90S TO L100S...RH NEAR 10 PCT...SUSTAINED WINDS NEAR 20 MPH ACRS THE
PLAINS. CONDITIONS WILL BE SLOW TO IMPROVE THIS EVENING AS HOT
TEMPS CONTRIBUTE TO SLOWLY INCREASING RH/S AND 02Z RFW EXPIRATION
LOOKS PRETTY GOOD. MOS GUIDANCE IS PERSISTENT IN BRINGING WINDS
ABOVE 20 MPH ACRS THE CWFA TMW AS MEAN LAYER 85H-7H WIND 25-30KTS
DEVELOPS AS MID LEVEL TROF BROADENS EWD. IT WILL BE A LITTLE
COOLER THUR BUT DRYLINE WILL BE E AND RH/S SHOULD HAVE NO PROBLEM
NEARING 5-10 PCT. TO AVOID CONFUSION WITH THIS AFTERNOONS WARNING
WILL LEAVE AS WATCH FOR THUR BUT HAVE HIGH CONFIDENCE IT WILL BE
UPGRADED TO WARNING. MIXED SIGNALS IN OMEGA FIELDS WITH WRT TO
LIFT/SUBSIDENCE AND ATTP EXPECT THAT LIFT MAY BRIEFLY DELAY ONSET
OF WINDS. ATTP WILL KEEP FIRE WX CONCERNS ELEVATED FRI BUT
TEMPORAL CONCERNS FOR WINDS 20 MPH OR HIER PRECLUDE ISSUANCE OF
WATCH. FIRE WX CONCERNS SLOWLY DECREASE INTO THE WEEKEND/EARLY
NEXT WEEK AS HIER DWPNTS ARE ABLE TO WORK FARTHER W.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 12 PM TO 8 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 11 AM TO 8 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 9
     PM CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WATCH FROM 11 AM TO 8 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

99
Hazardous weather outlook, May 21, 8:33 PM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
933 PM CDT WED MAY 21 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230245-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
933 PM CDT WED MAY 21 2008 /833 PM MDT WED MAY 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL INCREASE THURSDAY AFTERNOON ACROSS ALL OF SOUTHWEST
TEXAS AND SOUTHEAST NEW MEXICO. DRY CONDITIONS AND EXTREME FIRE
DANGER WILL ALSO BE PRESENT. RELATIVE HUMIDITY VALUES WILL REMAIN
LESS THAN 15 PERCENT...AND SINGLE DIGIT VALUES WILL NOT BE OUT OF
THE QUESTION. A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON
AND EVENING.

THE GUADALUPE MOUNTAINS WILL EXPERIENCE STRONG WEST TO SOUTHWEST
WINDS TOMORROW AFTERNOON AND EVENING. SUSTAINED WINDS OF 40 MPH
WITH GUSTS UP TO 60 MPH MAY BE POSSIBLE. A HIGH WIND WATCH IS IN
EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:23 PM MDTSevere Thunderstorm WarningMAFMidland37 min
May 22, 3:23 AM MDTFire Weather WatchMAFLoving10 hr
May 22, 3:23 AM MDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more17 hr
May 22, 8:02 AM MDTWind AdvisoryMAFAndrews, Borden, Dawson, Gaines, Howard, Martin12 hr
May 22, 1:41 PM MDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more29 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.